MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-02
Medical Device Problem Codes Difficult to Insert (1316); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was experiencing difficulty with insertion during sexual intercourse with a spectra penile prosthesis (spp).The device cylinders were reported to bend, when having sexual intercourse.The spp was explanted, and a new spp was implanted.No patient complications were reported.
 
Additional Manufacturer Narrative
Updated fields for d4 model number, d4 lot number, d4 catalog number, d4 expiration date, and d4 unique identifier.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of these spectra penile prosthesis (spp) at our quality assurance laboratory, the returned components underwent a thorough analysis.Visual examination did not identify any leaks in the cylinders.Analysis identified both cylinders passed the bend test.Product analysis concluded these findings could not confirm the reported event.It was confirmed that no problem was detected with the spp.
 
Event or Problem Description

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key14502123
Report Number2124215-2022-18289
Device Sequence Number17400643
Product Code FAE
UDI-Device Identifier00878953005218
UDI-Public00878953005218
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/06/2025
Device Model Number720054-02
Device Catalogue Number720054-02
Device Lot Number1000433900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/17/2022
07/22/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date07/05/2022
08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale